Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 19, 2013, 3:13 PM MDT for Eddy County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2013, 3:13 PM MDT (21:13 UTC)
- Expired
- Jun 19, 2013, 6:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Eddy County, NM
The radar
The Midland/Odessa radar (KMAF), 185 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1279 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
156
WGUS54 KMAF 192113
FFWMAF
NMC015-200015-
/O.NEW.KMAF.FF.W.0012.130619T2113Z-130620T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
313 PM MDT WED JUN 19 2013
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL EDDY COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 615 PM MDT
* AT 259 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM HEAVY THUNDERSTORMS NEARLY STATIONARY OVER
THE AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MALAGA.
THIS INCLUDES THE LOW WATER CROSSINGS AT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STREAMS AND DRAINAGES AFFECTED INCLUDE BUT ARE NOT LIMITED TO...BLACK
RIVER...PECOS RIVER AND RED BLUFF DRAW.
FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.
&&
LAT...LON 3226 10421 3227 10403 3221 10402 3213 10403
3211 10424
$$1 follow-up statement
570
WGUS74 KMAF 192218
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
418 PM MDT WED JUN 19 2013
NMC015-200015-
/O.CON.KMAF.FF.W.0012.000000T0000Z-130620T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDDY-
418 PM MDT WED JUN 19 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR SOUTH
CENTRAL EDDY COUNTY...
AT 405 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.
RADAR ESTIMATES THAT UP TO 4.5 INCHES OF RAIN HAS FALLEN IN THE
VICINITY OF MALAGA OVER THE PAST 3 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MALAGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STREAMS AND DRAINAGES AFFECTED INCLUDE BUT ARE NOT LIMITED TO...BLACK
RIVER...PECOS RIVER AND RED BLUFF DRAW.
FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.
&&
LAT...LON 3226 10421 3227 10403 3221 10402 3213 10403
3211 10424
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 2:01 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 19, 2:01 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 301 PM CDT WED JUN 19 2013 .DISCUSSION... THE SUBTROPICAL UPPER RIDGE THAT HAS BEEN CENTERED OVER MEXICO THE PAST SEVERAL DAYS HAS BEEN EDGING NORTHWARD TOWARD WEST TEXAS TODAY WHILE AN UPPER LOW DIGS INTO THE PACIFIC NORTHWEST. AT THE SURFACE...STRONG SOUTHERLY FLOW PERSISTS AS LEE TROUGHING ENHANCES TO THE NORTH. SKIES HAVE BEEN MOSTLY CLEAR THROUGH THE MORNING AND MID AFTERNOON TEMPERATURES HAVE WARMED TO LOW 90S. SEVERAL SHOWERS AND THUNDERSTORMS ARE IN THE PROCESS OF DEVELOPING OVER THE DAVIS AND GUADALUPE MOUNTAIN REGIONS THIS AFTERNOON AND ARE EXPECTED TO MIGRATE OUT INTO THE PLAINS OF SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS THROUGH THIS EVENING. MEANWHILE...AN EARLY MORNING MCS THAT MOVED THROUGH THE TEXAS PANHANDLE HAS SENT AN OUTFLOW BOUNDARY SOUTHWEST TOWARD THE PERMIAN BASIN...AS NOTED ON RADAR. THIS BOUNDARY WILL LIKELY GENERATE SOME SEVERE THUNDERSTORM ACTIVITY ACROSS THE NORTHERN PERMIAN BASIN AND SOUTHEAST NEW MEXICO AND A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR THESE AREAS. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. WILL MAKE NOTE OF THIS IN THE HWO. ANY CONVECTION MOVING OFF THE MOUNTAINS OF SOUTHEAST NEW MEXICO WILL HAVE THE POTENTIAL TO INTERACT WITH THIS BOUNDARY AND COULD RESULT IN AN ISOLATED SHORT- LIVED TORNADO. THE UPPER RIDGE WILL SHIFT SLIGHTLY EASTWARD THURSDAY AND FRIDAY BUT MAINTAIN ITS INFLUENCE OVER MOST OF THE REGION. SURFACE LEE TROUGHING WILL EXTEND SOUTHWARD INTO EASTERN NEW MEXICO AND WEST TEXAS...KEEP STRONG SOUTHERLY FLOW AND AMPLE MOISTURE IN PLACE THROUGH THE WEEKEND. SURFACE HEATING NEAR THE TROUGH AXIS MAY HELP TO GENERATE SOME AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE HIGHER TERRAIN REGIONS AS WELL AS THE SOUTHEAST NEW MEXICO PLAINS THROUGH SUNDAY. CONFIDENCE IS CURRENTLY LOW HOWEVER IF WE CAN GET A WEAKNESS IN THE WESTERN PERIPHERY OF THE UPPER RIDGE DURING PEAK HEATING...COINCIDENT WITH A MID LEVEL THETA E AXIS...THEN ITS DEFINITELY POSSIBLE FOR THE ABOVE MENTIONED LOCATIONS. OTHERWISE...RAIN CHANCES WILL REMAIN NIL FOR MOST LOCATIONS THROUGH THE FORECAST PERIOD. HIGH TEMPERATURES WILL REMAIN IN THE MID TO UPPER 90S WITH HIGHER READINGS IN THE PECOS AND RIO GRANDE VALLEYS. LOWS WILL BE IN THE UPPER 60S TO LOW 70S. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 73 96 72 96 / 20 10 10 10 BIG SPRING TX 73 97 73 96 / 0 0 0 0 CARLSBAD NM 71 101 70 100 / 20 20 20 20 DRYDEN TX 76 97 75 95 / 10 0 0 0 FORT STOCKTON TX 73 97 73 97 / 10 10 10 10 GUADALUPE PASS TX 69 94 69 93 / 20 30 30 20 HOBBS NM 71 97 70 96 / 20 20 20 20 MARFA TX 62 92 62 90 / 20 20 20 10 MIDLAND INTL AIRPORT TX 73 96 72 96 / 10 0 0 0 ODESSA TX 73 97 74 96 / 10 10 10 0 WINK TX 73 100 73 100 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 27/44
Hazardous weather outlook, Jun 19, 2:03 PM MDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 303 PM CDT WED JUN 19 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-202015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 303 PM CDT WED JUN 19 2013 /203 PM MDT WED JUN 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...GENERALLY ALONG AND WEST OF A LAMESA...TO WINK...TO FORT STOCKTON...TO TERLINGUA LINE. ANY THUNDERSTORMS THAT DO DEVELOP MAY BE ACCOMPANIED BY LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 19, 2:31 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 331 PM CDT WED JUN 19 2013 NMZ028-192100- EDDY COUNTY PLAINS- 231 PM MDT WED JUN 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING SOUTHEASTERN EDDY COUNTY UNTIL 300 PM MDT/400 PM CDT/... AN INTENSIFYING THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF LOVING AT 231 PM MDT/331 PM CDT/...MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING/900 PM CDT WEDNESDAY EVENING/ FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. && LAT...LON 3253 10403 3201 10373 3200 10432 3227 10438 TIME...MOT...LOC 2031Z 231DEG 13KT 3224 10419
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:31 PM MDT | Special Weather Statement | MAF | Eddy | 29 min |
| Jun 19, 2:38 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 67 min |
| Jun 19, 3:02 PM MDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jun 19, 3:48 PM MDT | Special Weather Statement | MAF | Eddy | 42 min |
| Jun 19, 5:02 PM MDT | Special Weather Statement | MAF | Lea | 43 min |
| Jun 19, 5:22 PM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 53 min |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.